[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.52.237. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Health Agencies Update
November 26, 2008

Psoriasis Drug Warning

JAMA. 2008;300(20):2359. doi:10.1001/jama.2008.645

Patients taking weekly injectable efalizumab for psoriasis have an increased risk of serious and life-threatening infections, according to the US Food and Drug Administration (FDA). The agency announced in October that a boxed warning is being added to the product's label.

The FDA has received reports of patients treated with this drug developing bacterial sepsis, viral meningitis, invasive fungal disease, progressive multifocal leukoencephalopathy, and other opportunistic infections. Some patients were hospitalized and some died.

First Page Preview View Large
First page PDF preview
First page PDF preview
×